Alert archive / Idaho / Flood Watches in 2016
Flood Watch 2, NWS Pocatello, ID
NWS Pocatello, ID issued this flood watch at Jan 28, 2016, 11:23 AM MST. It took effect at Jan 29, 2016, 4:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 28, 2016, 11:23 AM MST (18:23 UTC)
- In effect from
- Jan 29, 2016, 4:00 PM MST
- Expired
- Jan 29, 2016, 8:16 AM MST
- In force
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
779 WGUS65 KPIH 281823 FFAPIH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 1123 AM MST THU JAN 28 2016 ...UPDATE...POTENTIAL LOWLAND AND SHEET FLOODING FROM WARM TEMPERATURES AND RAIN FRIDAY EVENING INTO NIGHT... AREAL FLOOD WATCH FOR ELEVATIONS BELOW 6000 FEET PRIMARILY THE AREA ALONG THE IDAHO-WYOMING BORDER. FORECAST WARM TEMPERATURES AND RAINFALL TO PRODUCE POSSIBLE FLOODING IN LOW LYING AREAS. IDZ019-023-291915- /O.CAN.KPIH.FA.A.0001.160129T1500Z-160129T2300Z/ /O.NEW.KPIH.FA.A.0002.160129T2300Z-160130T0700Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...DRIGGS...VICTOR 1123 AM MST THU JAN 28 2016 ...FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF IDAHO...INCLUDING THE FOLLOWING AREAS...CARIBOU HIGHLANDS. UPPER SNAKE HIGHLANDS...IDAHO/WYOMING BORDER * FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING * AREAS OF CONCERN ARE ELEVATIONS BELOW 6000 FEET AND PRIMARILY THE AREA ALONG THE IDAHO-WYOMING BORDER IN THE HENRYS FORK, TETON AND UPPER SNAKE BASINS. THE COMBINATION OF WARM TEMPERATURES FORECAST TO REACH THE 40S AND A SYSTEM BRINGING IN RAINFALL OF AMOUNTS IN THE 0.5 TO 1.0 INCH RANGE BEGINNING IN THE AFTERNOON ON FRIDAY JANUARY 29 MAY CAUSE MINOR FLOODING. FROZEN SOILS MAY MAKE FLOODING CONDITIONS WORSE. PONDING MAY OCCUR IN LOW LYING AREAS AS WELL AS OVERLAND FLOODING FROM RAPIDLY MELTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. FOR MORE INFORMATION PLEASE VISIT: WWW.WEATHER.GOV/PIH && $$ IDZ025-281930- /O.CAN.KPIH.FA.A.0001.160129T1500Z-160129T2300Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITY OF...MONTPELIER 1123 AM MST THU JAN 28 2016 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF SOUTHERN IDAHO INCUDING CASSIA COUNTY HAS BEEN CANCELLED. WARMER TEMPERATURES WILL PREVAIL, BUT RAINFALL AMOUNTS ARE NOT FORECAST TO CAUSE ANY ISSUES FOR FLOODING. CBL $$
1 follow-up statement
649 WGUS65 KPIH 291516 FFAPIH FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 816 AM MST FRI JAN 29 2016 IDZ019-023-291630- /O.CAN.KPIH.FA.A.0002.160129T2300Z-160130T0700Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...DRIGGS...VICTOR 816 AM MST FRI JAN 29 2016 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF IDAHO HAS BEEN CANCELLED. SNOW LEVELS BETWEEN 5500 AND 6000 MSL ARE NOT EXPECTED TO CAUSE SIGNIFICANT RUNOFF ACROSS THE EASTERN IDAHO MOUNTAINS. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flood watch went out at Jan 28, 3:34 AM MST, 7 hours 49 minutes earlier.
Area forecast discussion, Jan 28, 3:34 AM MST, 7 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 334 AM MST THU JAN 28 2016 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT. QUIET WEATHER IS EXPECTED FOR TODAY WITH SOME AREAS OF PATCHY FOG OVER THE MONTANA BORDER REGION AND ACROSS PORTIONS OF THE SNAKE PLAIN. THIS FOG SHOULD BURN OFF BY MID-MORNING. ATTENTION THEN TURNS TO TWO STORM SYSTEMS THAT WILL HAVE A SIGNIFICANT IMPACT ON OUR SENSIBLE WEATHER ACROSS SOUTHEAST IDAHO. THE FIRST BAND OF SNOWFALL IS EXPECTED TO BEGIN THIS EVENING ACROSS THE CENTRAL MOUNTAINS AND OVERSPREAD ALL OF SOUTHEAST IDAHO OVERNIGHT. THIS SNOW WILL DIMINISH FRIDAY MORNING...WITH A FEW SNOW SHOWERS LINGERING ACROSS THE EASTERN HIGHLANDS. A GENERAL 1 TO 3 INCHES OF SNOW IS EXPECTED WITH THIS FIRST WAVE. THE SECOND AND MORE IMPACTFUL WAVE OF PRECIPITATION WILL BEGIN FRIDAY MORNING ACROSS THE EASTERN MAGIC VALLEY AND CENTRAL MOUNTAINS...OVERSPREADING ALL OF SOUTHEAST IDAHO BY MID-AFTERNOON. WARMER AIR WILL BE ASSOCIATED WITH THIS SECOND SYSTEM...SO EXPECT MAINLY RAIN FOR THE EASTERN MAGIC VALLEY WITH SNOW OR A RAIN/SNOW MIX ACROSS THE SOUTHERN SNAKE PLAIN CHANGING TO MAINLY RAIN. ACROSS THE UPPER SNAKE PLAIN...EXPECT SNOW OR A RAIN/SNOW MIX. MAY SEE A BRIEF PERIOD OF FREEZING RAIN ACROSS THE EASTERN MAGIC VALLEY AND PORTIONS OF THE SOUTHERN HIGHLAND VALLEYS LATE FRIDAY MORNING. ALL SNOW IS EXPECTED FOR THE CENTRAL MOUNTAINS AND THE EASTERN AND SOUTHERN HIGHLANDS. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION FRIDAY EVENING...CAUSING TEMPERATURES TO RAPIDLY DROP BELOW FREEZING ACROSS THE AREA AND ANY LINGERING RAIN TO CHANGE TO SNOW. THIS MAY CREATE ICY CONDITIONS. IN ADDITION...WINDS WILL INCREASE INTO THE 30-40 MPH RANGE FOR MANY AREAS BY FRIDAY EVENING...CREATING HAZARDOUS TRAVEL ALONG WITH BLOWING AND DRIFTING SNOW FOR AREAS THAT RECEIVE NEW SNOWFALL. THERE IS ALSO THE POTENTIAL FOR SOME PONDING OF WATER ON TOP OF FROZEN SOILS AND EXISTING SNOWPACK ACROSS PORTIONS OF THE UPPER SNAKE PLAIN AND HIGHLAND VALLEYS OF THE EASTERN AND SOUTHERN HIGHLANDS FRIDAY AFTERNOON WITH THE BRIEF SURGE OF WARMER TEMPERATURES AND RAINFALL. HAVE INCREASED SNOWFALL TOTALS ACROSS THE EASTERN AND SOUTHERN HIGHLANDS AND HAVE CHANGED AMOUNTS LITTLE ACROSS THE CENTRAL MOUNTAINS. SEE WINTER WEATHER PRODUCT FOR A DESCRIPTION OF AMOUNTS. FOR SATURDAY SNOW SHOWERS WILL LINGER ACROSS PORTIONS OF THE CENTRAL MOUNTAINS AND EASTERN AND SOUTHERN HIGHLANDS ALONG WITH MUCH COLDER TEMPERATURES. AD/RS .LONG TERM...SUNDAY THROUGH WEDNESDAY. GFS AND EUROPEAN MODELS AGREE IN TRACKING THE SOUTHERN STREAM STORM SYSTEM SOUTH OF IDAHO...AND ACROSS THE GREAT BASIN AND FOUR CORNERS AREA SUNDAY AND MONDAY. THE NORTHERN STREAM ENERGY IN CANADA WILL CONTRIBUTE TO SCATTERED SNOW SHOWERS IN THE EASTERN HIGHLANDS MONDAY NIGHT AND TUESDAY WITH SOME LOCAL 1 TO 2 INCH ACCUMULATIONS POSSIBLE. THE EUROPEAN MODEL BRINGS ANOTHER DISTURBANCE ACROSS SOUTHERN IDAHO BY THURSDAY WHICH AT THE MOMENT THE GFS DOES NOT SUPPORT. TEMPERATURES DO REMAIN BELOW NORMAL THROUGH THE WEEK WITH TEENS TO MIDDLE 20S IN THE SNAKE PLAIN AND LOWER VALLEYS. RS && .AVIATION...VERY PATCHY FOG THIS MORNING AT KIDA AND KPIH AND THIS SHOULD DISSIPATE BY 16Z. STORM SYSTEM COMING IN SHOULD REACH KSUN BY 29/03Z WITH SNOW LOWERING CEILINGS TO LIFR...KBYI FOLLOWS ABOUT 29/04Z AND KIDA AND KPIH BY 29/06Z. THIS STORM SYSTEM WILL BE IN TWO PARTS...A FEW HOURS BREAK FRIDAY MORNING. FRIDAY SNOW LEVELS RISE TO 5500-6000 FEET MSL. MODELS SUGGEST A FAIRLY POTENT FRONT FRIDAY EVENING...FOLLOWED BY TEMPERATURES DROPPING RAPIDLY. A VERY FAST FREEZE WILL FOLLOW THIS FRONT ALONG WITH STRONG WINDS UP TO 30 KTS. RS && .PIH WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR IDZ019-023-025. WINTER STORM WATCH FROM THIS EVENING THROUGH SATURDAY AFTERNOON FOR IDZ019-022-023-025. WINTER STORM WATCH FROM THIS AFTERNOON THROUGH SATURDAY MORNING FOR IDZ018-031. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 1:35 PM MST | Winter Storm Warning | PIH | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.